Related Experiment Video
Updated: May 24, 2026

Rat Model of Right-Sided Cardiac Remodeling and Arrhythmia Using Pulmonary Artery Banding
Published on: August 30, 2024
Resuming electroconvulsive therapy (ECT) after emergence of asymptomatic atrial fibrillation during a course of right
Abstract:
Atrial fibrillation induced by electroconvulsive therapy (ECT) is rare, with only 3 reported cases. None of those cases involved either young healthy patients or right unilateral ECT. We report a 46-year-old healthy male observed to be in atrial fibrillation immediately after electrical induction of the 25th administration of right unilateral ECT. Diltiazem was administered, and he spontaneously cardioverted. After a negative cardiology workup, he safely resumed ECT. Atrial fibrillation was most likely triggered by autonomic imbalance due to the combination of electrical induction, seizure, and medication.
Related Concept Videos
Electroconvulsive Therapy
ECG Interpretation of Arrhythmias II: Atrial, Junctional and Ventricular Arrhythmias
Cardiopulmonary Resuscitation III: AED Use
Electrocardiogram
Three major waveforms are present in a typical ECG recording: the P wave, the QRS complex, and the T...
Dysrhythmias VI: Management of Dysrhythmias
Disturbances in Heart Rhythm
Arrhythmias are categorized by their speed, rhythm, and origin. A slow heart...

